Alert archive / Guam / Beach Hazards Statements in 2022

Beach Hazards Statement 4, NWS Guam

October 5, 2022

NWS Guam issued this beach hazards statement at Oct 5, 2022, 9:03 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2022, 9:03 PM CDT (02:03 UTC)
Expired
Oct 6, 2022, 12:10 AM CDT
In force
3 hr
Issued by
NWS Guam

The text

As transmitted.

198 
WHMY40 PGUM 060203
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
1203 PM ChST Thu Oct 6 2022

GUZ001-060700-
/O.NEW.PGUM.BH.S.0004.221006T0203Z-221006T0700Z/
Guam-
1203 PM ChST Thu Oct 6 2022

...HIGH LIGHTNING RISK UNTIL 5 PM CHST THIS AFTERNOON...

* WHAT...Occasional cloud to ground lightning. 

* WHERE...Beaches along the north, east and south coast of Guam.

* WHEN...Until 5 PM ChST this afternoon.

* IMPACTS...Lightning strikes can cause serious injuries with life-
  long health issues, and can be fatal.

* ADDITIONAL DETAILS...Island convection will produce thunderstorms
  through the afternoon that are expected to produce occasional
  lightning. Lightning could become frequent at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions. If 
thunder is heard or lightning is seen, go indoors and stay there 
until thunderstorms have dissipated. When no indoors location can be
accessed, get inside a vehicle and avoid touching any metal parts.

&&

$$

Kleeschulte
1 follow-up statement
424 
WHMY40 PGUM 060510
CFWGUM

Coastal Hazard Message
National Weather Service Tiyan GU
310 PM ChST Thu Oct 6 2022

GUZ001-060615-
/O.CAN.PGUM.BH.S.0004.000000T0000Z-221006T0700Z/
Guam-
310 PM ChST Thu Oct 6 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Afternoon thunderstorms have diminished leaving behind a few showers
along the southeastern coast of Guam. Satellite and radar imagery
show these showers to be fairly shallow, thus not currently 
favorable for producing additional thunderstorms. 

$$

Aydlett

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Oct 5, 5:05 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Oct 5, 5:05 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
805 AM ChST Thu Oct 6 2022

.Marianas Synopsis...
This morning's Doppler radar loop and visible satellite imagery
shows just a few slow-moving showers crossing the region. Altimetry
and buoy data shows seas running near or slightly over 4 feet,
with the buoys also showing a water temperature of 86 degrees at
Ritidian and Tanapag.

&&

.Discussion...
Light and variable winds will allow island convection to develop
today, and probably through the weekend, from the late morning
into the mid afternoon hours. However, unlike the typical setup
that favors the western side of the islands, a light westerly wind
today suggests the eastern half of the islands will be most at
risk for scattered shower and isolated thunderstorm activity. The
latest hi-res GFS FV3 and ARW numerical runs support this as
well, with locally heavy rainfall probable. This was the main
short term concerns.

Farther out, the biggest change was to lower temperatures given
the consistent signal in the model data for several days now,
showing a monsoon trough axis bisecting the Marianas, with a
related, monsoon flow developing. The previous shift has this
trend well-covered in the other forecast parameters, so aside from
the temperatures, minimal changes were made.

&&

.Marine...
Benign sea conditions will prevail the next few days, with winds
staying light and variable and seas of 3 to 5 feet. Isolated
thunderstorms will continue into early next week. Island convection
in the form of scattered showers will develop from late morning
through the middle of the afternoon today. However, unlike the
typical western coastlines and adjacent waters that usually see
the more robust activity, today's event will be along the eastern
shorelines and eastern coastal waters, as a light westerly wind
develops.

&&

.Tropical systems...
What can you say, same story different day. The numerical runs of
the models remain extremely consistent as they show a monsoonal
flow developing across the Marianas/CNMI, with several small
circulations gradually developing along it at various times and
locations, depending on which model you look at. Today's early
morning scatterometer analysis initally placed a circulation east
of Saipan near 15N148E.

However, recent visible imagery with the surface streamlines
overlaid suggest strongly that a weak circulation is developing
north of Saipan. This is trivial in the current light wind
pattern and early stages of this prolonged event, but it's
indicative of the several days previous runs matching with the
current, and perhaps this is an early signal that they (the
models) have it pretty spot on with regards to how things will
unfold through the weekend and into early next week.

&&

.Eastern Micronesia...
The Intertropical Convergence Zone (ITCZ) continues to impact eastern
Micronesia, with trade-wind troughs moving through the ITCZ, helping
to enhance convection. Majuro had a quieter night with only isolated
showers, as the satellite Nighttime Microphysics RGB images from
Himawari showed only a few low-level clouds with little vertical
growth at Majuro, while Pohnpei and Kosrae had towering cumulus and
cumulonimbus that were capable of producing thick high-level cirrus.
With daylight spreading across the region, starting to see more
convective activity around Majuro, suggesting scattered showers will
develop at Majuro today, much like what is still ongoing at Pohnpei
and Kosrae. The ITCZ will continue to meander north and south across
the region, with passing trade-wind troughs helping to enhance shower
and thunderstorm activity at the different forecast points throughout
the rest of the week and into the middle of next week. Some brief
breaks from the showers are possible as the atmosphere stabilizes due
to subsidence from nearby convection, with Kosrae seeing a break
showers around Tuesday and Wednesday as global models how the ITCZ
lifting just north of Kosrae.

Altimetry data is reporting combined seas between 4 and 6 feet
across eastern Micronesia, and these seas are expected to continue
for the next several days. Light to gentle east to southeast winds
are expected to continue over the next several days, occasionally
becoming moderate at Kosrae and Majuro.

&&

.Western Micronesia...
Chuuk is currently experiencing scattered showers, with very little
lightning detected so far this morning. This convective activity is
from the slow moving trade-wind trough. Showers are expected to
continue through tonight. Once the trough moves off to the west, a
divergent southeast flow is expected to develop Thursday, with some
possible upper-level convergence. This helps to suppress the
development of showers around Chuuk, especially in the GFS model
last couple of runs through Friday and possibly through the weekend.
This dry pattern starts to break down next week as convergent flow
moves back over Chuuk.

Yap and Palau are currently in a fairly dry pattern as a surface
ridge of high pressure has developed across both locations,
extending from the Marianas. The ridge will help to suppress the
development of showers and thunderstorms through the weekend for Yap
and into early next week at Palau. Models then show a west to
southwest monsoonal flow developing across the Yap and Palau as a
monsoon trough develops north of Yap, extending across the
Philippines and into the Marianas. Monsoonal flow is typically fairly
wet, so expect showers to move into Yap as early as Monday, and Palau
around Tuesday night as the monsoonal flow reaches further south. The
southwest winds are expected to be gentle with occasional moderate
winds early next week for Yap.

Altimetry data is reporting combined seas between 3 and 5 feet
across western Micronesia. theses seas are expected to continue
through the weekends, before a weak west to southwest swell starts to
develop near Yap and Palau as the monsoonal flow develops. Winds will
primarily be light to gentle across the region, with occasionally
moderate winds at Yap early next week as the monsoonal flow
develops.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.
&&

Marianas: Doll
Micronesia: Schank
Tropical: Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 8:27 PM CDTFlash Flood WarningGUM3 hr
Oct 5, 9:15 PM CDTAreal Flood AdvisoryGUM94 min

Nearby

Beach Hazards Statements in Guam, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.